Format

Send to

Choose Destination
Intern Med. 2017;56(12):1585-1590. doi: 10.2169/internalmedicine.56.8168. Epub 2017 Jun 15.

Successful Switch to Golimumab for Eosinophilia and Skin Symptoms Related to Multiple Biologics in a Patient with Rheumatoid Arthritis.

Author information

1
Division of Rheumatology, Department of Internal Medicine, Hyogo College of Medicine, Japan.
2
Hashimoto Clinic for Rheumatic Diseases, Japan.

Abstract

Biologics used in the treatment of rheumatoid arthritis (RA) rarely cause eosinophilia. We herein report a patient with RA being treated with infliximab, adalimumab, and tocilizumab who developed eosinophilia with skin symptoms. Interestingly, the marked eosinophilia and skin symptoms did not reappear after the patient's medication was switched to golimumab. In this case, the presence of biologics-specific antibodies suggested that immunogenicity caused the eosinophilia. Therefore, switching to a biologic with a lower immunogenicity was effective. These findings may be helpful for clinicians treating patients with biologics-induced eosinophilia.

KEYWORDS:

anti-drug antibody; biologics; eosinophilia; golimumab; hypersensitivity reaction; immunogenicity

PMID:
28626189
PMCID:
PMC5505919
DOI:
10.2169/internalmedicine.56.8168
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic Icon for PubMed Central
Loading ...
Support Center